Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 26, NWS Wilmington, NC

March 27, 2021

NWS Wilmington, NC issued this small craft advisory at Mar 27, 2021, 3:14 PM EDT. It took effect at Mar 28, 2021, 12:00 PM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2021, 3:14 PM EDT (19:14 UTC)
In effect from
Mar 28, 2021, 12:00 PM EDT
Expired
Mar 29, 2021, 8:08 AM EDT
In force
20 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

608 
WHUS72 KILM 271914
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
314 PM EDT Sat Mar 27 2021

AMZ250-252-254-256-280315-
/O.NEW.KILM.SC.Y.0026.210328T1600Z-210329T1200Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
314 PM EDT Sat Mar 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 8 AM EDT
MONDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 6 ft expected.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From noon Sunday to 8 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CRM
8 follow-up statements
747 
WHUS72 KILM 272252
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
652 PM EDT Sat Mar 27 2021

AMZ250-252-254-256-281100-
/O.CON.KILM.SC.Y.0026.210328T1600Z-210329T1200Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
652 PM EDT Sat Mar 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO
8 AM EDT MONDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 6 ft expected.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From noon Sunday to 8 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
993 
WHUS72 KILM 280725
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
325 AM EDT Sun Mar 28 2021

AMZ250-252-254-256-282030-
/O.CON.KILM.SC.Y.0026.210328T1600Z-210329T1200Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
325 AM EDT Sun Mar 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 AM
EDT MONDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt,
  shifting to the northwest. Seas 4 to 7 ft expected.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From noon today to 8 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

9
926 
WHUS72 KILM 281320
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
920 AM EDT Sun Mar 28 2021

AMZ250-252-254-256-282130-
/O.NEW.KILM.MF.Y.0008.210328T1320Z-210328T1700Z/
/O.CON.KILM.SC.Y.0026.210328T1600Z-210329T1200Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
920 AM EDT Sun Mar 28 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WHAT...For the Dense Fog Advisory, dense fog will reduce 
  visibility to less than 1 NM. For the Small Craft Advisory, 
  west winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 
  ft expected.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...For the Dense Fog Advisory, until 1 PM EDT this 
  afternoon. For the Small Craft Advisory, until 8 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$
299 
WHUS72 KILM 281654
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
1254 PM EDT Sun Mar 28 2021

AMZ250-252-254-256-290100-
/O.EXP.KILM.MF.Y.0008.000000T0000Z-210328T1700Z/
/O.CON.KILM.SC.Y.0026.000000T0000Z-210329T1200Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1254 PM EDT Sun Mar 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...
...DENSE FOG ADVISORY WILL EXPIRE AT 1 PM EDT THIS AFTERNOON...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 6 ft.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 8 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
204 
WHUS72 KILM 281903
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
303 PM EDT Sun Mar 28 2021

AMZ250-252-254-256-290800-
/O.CON.KILM.SC.Y.0026.000000T0000Z-210329T1200Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
303 PM EDT Sun Mar 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WHAT...Southwest to West winds 15 to 25 kt with gusts up to 30 
  kt and seas 4 to 6 ft.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 8 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
475 
WHUS72 KILM 290036
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
836 PM EDT Sun Mar 28 2021

AMZ250-252-254-256-291200-
/O.CON.KILM.SC.Y.0026.000000T0000Z-210329T1200Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
836 PM EDT Sun Mar 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 8 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

8
831 
WHUS72 KILM 290650
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
250 AM EDT Mon Mar 29 2021

AMZ250-252-254-256-291500-
/O.EXT.KILM.SC.Y.0026.000000T0000Z-210329T1500Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
250 AM EDT Mon Mar 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt, and seas
  3 to 6 feet.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

9
500 
WHUS72 KILM 291208
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
808 AM EDT Mon Mar 29 2021

AMZ250-252-254-256-291315-
/O.CAN.KILM.SC.Y.0026.000000T0000Z-210329T1500Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
808 AM EDT Mon Mar 29 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas have dropped below Small Craft Advisory thresholds.
As a result, the Small Craft Advisory has been cancelled.

$$

dch

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 1:51 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Mar 27, 1:51 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
151 PM EDT Sat Mar 27 2021

.SYNOPSIS...
Unseasonably warm temperatures will continue through much of the
weekend. A cold front will cross the area late Sunday, followed
by cool and dry high pressure Monday into Tuesday. A low
pressure system will track up the Southeast coast into the
middle of next week followed by a strong cold front Thursday.

&&

.NEAR TERM /THROUGH SUNDAY/...
Unseasonable warmth will continue through today and Sunday between
high pressure well offshore and a cold front now approaching the
Mississippi River. A weak backdoor cold front moving south across
North Carolina should stall just after sunrise without reaching
southeast North Carolina. This boundary will return north later
today. A zone of mid level lift closely associated with warm
advection in the 850-750 mb layer is already developing convective
showers across parts of eastern GA and southern SC. The last few
HRRR runs show the potential this area of convection will hold
together and possibly expand as it moves into the Pee Dee region
shortly after sunrise. Showers and embedded t-storms should then
spread northeastward later this morning into early afternoon across
the Cape Fear area. Forecast PoPs range from 40-60 percent.

Another complicating factor in today's forecast concerns sea fog.
Although satellite, surf cams, and the CHS Pilot Boat report (thanks
NWS CHS!) show no reduced visibility offshore currently, a surge of
higher dewpoints moving north across the chilly nearshore waters
should develop areas of dense sea this morning and perhaps into the
afternoon. The fog/low clouds will keep the beaches and adjacent
inland areas relatively chilly. Forecast highs range from the low-
mid 70s on the beaches to 81-84 inland. Other areas of radiational
fog inland should burn off between 9-10 am with little impact on
temperatures today.

Lingering showers should dissipate this evening with the loss of
daytime heating. Increasing southerly flow in advance of the cold
front will help keep temperatures unseasonably mild. My forecast
lows in the mid 60s are at or above the warmest MOS numbers. Wind
gusts up to 30 mph on Sunday are expected along with highs well into
the 80s away from the beaches. The cold front shouldn't reach the
area until late afternoon. A line of convection on the front itself
could have embedded strong to severe t-storms, and SPC has a slight
risk indicated for Elizabethtown, Lumberton, and Darlington.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
Deep mid to upper trough will push cold front through the
forecast area Sun eve exiting the coast after midnight. May see
some isolated stronger storms move in from the west late evening
but counting on mainly lighter rain shwrs reaching past I-95
corridor. Cool and dry high pressure will build in behind cold
front on Mon. High temps will be a good 20 degrees cooler to
start the work week. Pcp water up over 1.5 inches ahead of front
will drop to less than a quarter of an inch through Mon.
Overall, expect clearing through early Mon with sunny but
relatively cooler weather on Mon with max temps in the 60s. Mon
night will see temps down in the 40s.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Will see increasing clouds and chc of pcp through Tues as low
pressure moves up the Southeast coast. May see some decent QPF
into Tues eve, before low lifts off to the NE with a break in
any substantial pcp until deep mid to upper trough pushes cold
front through late Wed into early Thurs. Looks like best lift
and heaviest rain will come Wed eve into the overnight hours
before tapering off early Thurs. Deep NW flow will advect
chilly air for this time of year into the Carolinas. May need to
watch out for possible frost or even freeze potential inland
both Fri and Sat morning. Temps on Tues and Wed should reach
into the mid 70s most places, but Thurs will be quick to cool
off with temps in the 50s to near 60. Plenty of CAA Thurs night
will bring temps down into the 30s. Models have backed off a bit
with the strength of cold air, but definitely will see well
below normal temps early Fri morning and Sat morning, which
will be a better radiational cooling night. Latest GFS shows 850
temps down near -7c on Fri. Not expecting max temps getting out
of the 50s on Fri.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Mainly VFR through the TAF period. A stalled frontal boundary to
the north will allow light SW winds to persist across the area.
Mainly isolated shower/tstm activity expected through the
afternoon and overnight, and chance too low for inclusion in
terminal forecast at this time.

Extended Outlook...A line of strong to possibly severe
convection is expected to move west to east across the area
Sunday afternoon into early evening. Periodic MVFR/IFR
conditions possible with this activity. A cold front will sweep
across late Sunday night with a return to dominant VFR
conditions Monday into Tuesday. Scattered showers/tstms return
Wednesday afternoon ahead of another front, followed by high
pressure Thursday.

&&

.MARINE...
Through Sunday: A weak cold front moving south across North
Carolina early this morning should stall before making it to
Cape Fear. The front will then return north during the day as
south-southwesterly winds slowly increase well in advance of a
stronger cold front approaching the Mississippi River. The
biggest marine weather headache will likely be visibility
restrictions in areas of dense sea fog. Dewpoints in the 60s
moving across water temperatures several degrees cooler should
develop the fog this morning, becoming less widespread this
afternoon, but perhaps redeveloping again tonight.

Wind speeds should increase substantially on Sunday as the stronger
front begins to move into the western Carolinas during the day. By
Sunday afternoon wind speeds should approach 25 knots and a Small
Craft Advisory may be needed.

Sunday night through Wednesday: Winds will veer around through
Sun night into Mon as a cold front crosses the coastal waters.
Winds up to 20 to 25 kts out of the SW will quickly shift to the
W-NW Sun night after midnight. Should see a steady sharp rise
in seas through Sun eve, up over 6 ft in outer waters for a
brief period late eve. Winds will remain out of the N most of
Mon before continuing to veer around becoming onshore late Mon
into Mon night ahead of low pressure moving up from the south.
The low will track up the Southeast coast with an increasing onshore
push through late Tues. Overall seas will subside through Mon
into Mon night, down to less than 3 ft but will turn back around
rising to 3 to 5 ft Tues night.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...ILM
NEAR TERM...TRA
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...CRM
MARINE...TRA/RGZ
Hazardous weather outlook, Mar 27, 11:19 AM EDT, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
1119 AM EDT Sat Mar 27 2021

AMZ250-252-254-256-281530-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1119 AM EDT Sat Mar 27 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106>108-110-SCZ054-056-281530-
Coastal Pender-Inland New Hanover-Coastal New Hanover-
Coastal Brunswick-Coastal Horry-Coastal Georgetown-
1119 AM EDT Sat Mar 27 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong to severe thunderstorms may develop Sunday afternoon or
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-281530-
Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown-
Central Horry-Northern Horry-
1119 AM EDT Sat Mar 27 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CRM

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 3:24 AM EDTMarine Dense Fog AdvisoryILM8 hr
Mar 27, 6:21 AM EDTDense Fog AdvisoryILMRobeson4 hr
Mar 27, 3:56 PM EDTAreal Flood AdvisoryILMBrunswick, Columbus, New Hanover, Pender56 min
Mar 27, 4:28 PM EDTSpecial Weather StatementILMPender47 min
Mar 27, 5:32 PM EDTSpecial Weather StatementILMBladen58 min
Mar 27, 6:20 PM EDTSpecial Weather StatementILMPender25 min
Mar 27, 6:52 PM EDTSpecial Weather StatementILMHoke23 min
Mar 27, 7:28 PM EDTSpecial Weather StatementILMBladen32 min
Mar 27, 7:49 PM EDTSevere Thunderstorm WarningILMBladen26 min
Mar 27, 9:10 AM EDTRiver Flood WarningILMFlorence, Marion12 days

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.